MAUDE Adverse Event Report: ASSUT EUROPE SPA OVERSTITCH 2-0 POLYPROPYLENE SUTURE; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

ASSUT EUROPE SPA OVERSTITCH 2-0 POLYPROPYLENE SUTURE; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number PLY-G02-020-A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf code f1001 captures the reportable event of absence of treatment.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt endoscopic suturing system was used during a gastric fistula repair procedure performed on (b)(6) 2024.During the procedure, the overstitch nxt is assembled as shown in the training.After making the first stitch in the gastric mucosa, an attempt is made to make a second stitch, but the space is very small and almost prevents the movement and vision of the endoscope.After several attempts to adjust the position (moving the endoscope) to be able to work and especially to have vision, we see the dark part of the endcap on the screen and understand that that part has been welded/loosened.After releasing the needle and closing the system to be able to exit with maximum safety, the needle remains trapped in the system, causing a new complication.Finally, the thread-needle union breaks, and we can leave, verifying that, indeed, the final part has completely come out of the endoscope.The procedure was completed with a fully covered esophageal prosthesis due to the laceration produced and subsequent bleeding.Patient fully recovered from the event and another surgery has been scheduled.
 
Additional Manufacturer Narrative
Block h6: imdrf code f1001 captures the reportable event of absence of treatment.Device evaluation: the overstitch suture was not returned for analysis however, media inspection performed to the photos provided as complaint attachments shows the suture ruptured from the needle.Therefore, the allegation is confirmed.
 
Event or Problem Description

Brand Name
OVERSTITCH 2-0 POLYPROPYLENE SUTURE
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
ASSUT EUROPE SPA
zona industriale
magliano dei marsi 67062
IT  67062
Manufacturer (Section G)
ASSUT EUROPE SPA
via giuseppe gregoraci 12
rome, rm 00137
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21001553
Report Number3005099803-2024-06522
Device Sequence Number15155888
Product Code OCW
UDI-Device Identifier18033439178889
UDI-Public18033439178889
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLY-G02-020-A
Device Lot Number22SE8532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date03/06/2025
Date Device Manufactured10/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown